MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539270
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Material Deformation (2976); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was used during an endoscopic retrograde cholangiopancreatography procedure in the bile duct, performed on (b)(6) 2021.During the procedure, when the physician attempted to deploy the stent, it was noticed that the guide catheter was kinked.Another flexima biliary stent was opened and successfully completed the procedure.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.This event has been deemed a reportable event based on the investigation finding of guide catheter break.
 
Additional Manufacturer Narrative
(b)(4).The returned flexima biliary stent was analyzed, and a visual evaluation noted that the guide catheter was stretched, kinked and detached.The suture hole was found torn.The push catheter was found kinked and the suture thread was not returned for analysis.No other issues with the device were noted.The reported event was confirmed.According to the product analysis, it is most likely that user manipulation while setting up the device through the endoscope, some technique applied during procedure and/or even tortuous anatomy could have contributed on the kinks along the push catheter, the push catheter kinked provided resistance to remove the guide catheter, as consequence of this condition the user may have attempted to pull out the guide catheter with a great amount of force/tension which ended kinking it and stretching it, during the procedure all these conditions finally leaded the detachment of the guide catheter and tearing the suture hole on the push catheter, in summary the delivery system experienced difficulties to deploy the stent based on all the issues found.Therefore, adverse event related to procedure is selected as the most probable root cause for the complaint.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.

Brand Name
FLEXIMA BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key13173139
Report Number3005099803-2021-08065
Device Sequence Number4998315
Product Code FGE
UDI-Device Identifier08714729162582
UDI-Public08714729162582
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2024
Device Model NumberM00539270
Device Catalogue Number3927
Device Lot Number0027760169
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/07/2021
Initial Report FDA Received Date01/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexMale
Patient Weight44 KG